Ropinirole and Constipation


#1

I have had serious problems in the past with Constipation resulting in surgery to correct a hernia. I thought I had resolved the problem since adding Laxido Laxative Powders to my other medications. I take two Laxido powders in water every night. Recently, Constipation has recurred causing me some anxiety. This coincided with the introduction of Ropinirole to my medications which was recently prescribed by my Neurologist in the hope of controlling my tremors. I was reading through the notes which accompany Ropinirole and was quite surprised to see that one of the listed side effects is “Constipation”. I have never been happy taking Ropinirole in view of the other serious side effects and after reading some of the adverse comments on this forum. In fact, I have limited myself to a maximum of 4 mg although my Neurologist prescribed a gradual increase up to 12 mg. I am interested to know if anyone else who is on Ropinirole has also suffered from increased Constipation and what action they have taken to remedy the problem.


#2

Hi @Gerrard,

Yes, you’re right. Unfortunately, constipation is one of the side affects to taking Ropinirole, but I wouldn’t advise that you reduce your medication without consulting your GP or Parkinson’s nurse first. In any case, you should definitely raise this with your GP as they maybe able to prescribe something to help with your constipation.

Please remember you can always give our helpline a call for more information and support on this. Feel free to contact them on 0808 800 0303 from Monday-Friday: 9am-7pm, Saturday: 10am-2pm, or you can email hello@parkinsons.org.uk.

Best wishes,
Reah


#3

Hi Reah,
Many thanks for the prompt response. I wasn’t absolutely certain that the recurrence of constipation was related to Ropinirole but your comments have convinced me that it is. Regretably, I am not confident that our practise GP’s have much experience dealing with issues regarding Parkinsons and my experience is that their knowledge is limited. I am really suffering with Constipation to such an extent that I believe the Umbilical Hernia I had corrected has returned. Of necessity, therefore, I have reduced the ropinirole I have been taking down to 2mg whilst |I seek advice on the best course of action. I am currently attempting to get through on the helpline you have given me and will await their advice.

Best Wishes, Gerrard


#4

Hi Gerrard,

You’re welcome and I’m glad you’ve decided to contact our helpline. I’m confident they’ll be able to help you with this situation.

Best wishes,
Reah